MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE CEMENTED FEMORAL COMPONENT
Model Number 02.12.0005R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery performed on the (b)(6) 2024.1st revision surgery performed on the (b)(6) 2024.The patient was revised due to infection.Washout and liner revised as per standard procedure.2nd revision surgery performed on the (b)(6) 2024.Explantation of all components due to infection.Placement of a spacer and antibiotic therapy for 6 weeks.Reassessment of the situation in (b)(6) 2025.
 
Additional Manufacturer Narrative
Batch review performed on 22 december 2024 lot 2412050: (b)(4) items manufactured and released on 03-july-2024.Expiration date: 2029-06-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Additional implants revised batch review performed on 22 december 2024 on gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot.2416675 lot 2416675: (b)(4) items manufactured and released on 23-sep-2024.Expiration date: 2029-09-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Batch review performed on 22 december 2024 on gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot.2414671 lot 2414671: (b)(4) items manufactured and released on 15-july-2024.Expiration date: 2029-06-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Batch review performed on 22 december 2024 on gmk-sphere 02.12.0510fr tibial insert fixed sphere flex size 5/10 mm r (k121416) lot.2419050 lot 2419050: (b)(4) items manufactured and released on 03-sep-2024.Expiration date: 2029-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Additional Manufacturer Narrative
Event description updated: primary surgery performed on the (b)(6) 2024.1st revision surgery performed on the (b)(6) 2024.The patient was revised due to infection.Washout and liner revised as per standard procedure.2nd revision surgery performed on the (b)(6) 2024.Explantation of all components due to infection.Placement of a spacer and antibiotic therapy for 6 weeks.On the (b)(6) 2025 antibiotic spacer was removed and gmk-revision system was implanted.
 
Event or Problem Description
Primary surgery performed on the (b)(6) 2024.1st revision surgery performed on the (b)(6) 2024.The patient was revised due to infection.Washout and liner revised as per standard procedure.2nd revision surgery performed on the (b)(6) 2024.Explantation of all components due to infection.Placement of a spacer and antibiotic therapy for 6 weeks.On the (b)(6) 2025 antibiotic spacer was removed and gmk-revision system was implanted.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21026657
Report Number3005180920-2024-01148
Device Sequence Number9022810
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0005R
Device Lot Number2412050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale